Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 4, 2015, 7:14 PM CDT for Fulton County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 7:14 PM CDT (00:14 UTC)
- Expired
- May 4, 2015, 7:55 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS53 KILX 050014
SVRILX
ILC057-050115-
/O.NEW.KILX.SV.W.0032.150505T0014Z-150505T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 815 PM CDT
* AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASTORIA...OR
13 MILES NORTHEAST OF RUSHVILLE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HAVANA...LEWISTOWN...ASTORIA...VERMONT...MARBLETOWN...BLUFF CITY...
CHATAUQUA PARK AND DUNCAN MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4045 9005 4038 9002 4037 9004 4033 9005
4031 9007 4029 9007 4026 9011 4022 9013
4022 9016 4018 9020 4019 9044 4021 9045
4030 9045
TIME...MOT...LOC 0013Z 249DEG 16KT 4022 9035
HAIL...1.00IN
WIND...<50MPH
$$
BAK2 follow-up statements
183
WWUS53 KILX 050026
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 PM CDT MON MAY 4 2015
ILC057-050115-
/O.CON.KILX.SV.W.0032.000000T0000Z-150505T0115Z/
FULTON IL-
726 PM CDT MON MAY 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL FULTON COUNTY...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASTORIA...OR
12 MILES SOUTHWEST OF HAVANA...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HAVANA...MARBLETOWN...BLUFF CITY...CHATAUQUA PARK AND DUNCAN MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4033 9005 4031 9007 4029 9007 4026 9011
4022 9013 4022 9016 4018 9020 4019 9037
4031 9029 4037 9004
TIME...MOT...LOC 0026Z 259DEG 17KT 4022 9028
HAIL...1.00IN
WIND...<50MPH
$$
BAK967
WWUS53 KILX 050055
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT MON MAY 4 2015
ILC057-050104-
/O.CAN.KILX.SV.W.0032.000000T0000Z-150505T0115Z/
FULTON IL-
755 PM CDT MON MAY 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4033 9005 4031 9007 4029 9007 4026 9011
4022 9013 4022 9016 4018 9020 4019 9037
4031 9029 4037 9004
TIME...MOT...LOC 0053Z 249DEG 16KT 4037 8976
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:54 PM CDT, 20 minutes earlier.
Area forecast discussion, May 4, 6:54 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 654 PM CDT MON MAY 4 2015 .SHORT TERM...(TONIGHT) ISSUED AT 245 PM CDT MON MAY 4 2015 FRONTAL BOUNDARY EXTENDING FROM SOUTHERN LAKE MICHIGAN TO NORTHERN KANSAS WILL SINK SOUTHWARD...EVENTUALLY STALLING NEAR THE I-72 CORRIDOR LATER THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY...WITH MOST MODEL SOLUTIONS SUGGESTING THE GREATEST AREAL COVERAGE OF PRECIP ACROSS THE NORTHERN HALF OF THE KILX CWA. HRRR IS SHOWING WIDELY SCATTERED STORMS DEVELOPING OVER THE NEXT COUPLE OF HOURS...WITH THE CONVECTION BECOMING MORE WIDESPREAD AFTER SUNSET AS A WEAK LOW-LEVEL JET DEVELOPS. HAVE ADJUSTED RAIN CHANCES ACCORDINGLY...WITH LIKELY POPS ALONG/NORTH OF I-72 TAPERING DOWN TO JUST SLIGHT CHANCE ALONG/SOUTH OF I-70. .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 245 PM CDT MON MAY 4 2015 AN UPPER LEVEL RIDGE IS EXPECTED TO AMPLIFY OVER THE CENTER OF THE NATION STARTING ON TUESDAY WHICH SHOULD PUSH THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS NORTH OF THE FORECAST AREA...AT LEAST INTO THURSDAY. SHORTWAVE ENERGY IS THEN FORECAST TO EJECTS NORTH OUT OF THE SOUTHERN PLAINS AND BRING ABOUT A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS OUR WEST...THURSDAY NIGHT INTO FRIDAY. A MORE POTENT 500 MB TROF IS THEN FORECAST TO SLOWLY TRACK OUT OF THE ROCKIES DURING THE WEEKEND BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. MOST MODELS TRACK THIS LOW NORTH-NORTHEAST ON SUNDAY SUGGESTING THE MORE SIGNIFICANT LIFT TO REMAIN WEST OF OUR AREA UNTIL LATE SUNDAY OR MONDAY OF NEXT WEEK WHEN THE SYSTEM WILL SWING A COLD FRONT THROUGH CENTRAL ILLINOIS. UNTIL THEN...WARM TEMPERATURES TO PREVAIL WITH THE SHOWER AND STORM CHANCES ACROSS THE FAR NORTH TOMORROW AS THE FRONT RETREATS BACK TO THE NORTH...AND THEN RAIN CHANCES RETURN LATE THU INTO FRIDAY AND HOLDS THROUGH EARLY NEXT WEEK BEFORE WE FINALLY GET A CHANGE IN AIR MASS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 650 PM CDT MON MAY 4 2015 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRACK ACROSS CENTRAL ILLINOIS FOR MUCH OF THE NIGHT IN THE VICINITY OF A STALLED W-E ORIENTED FRONTAL BOUNDARY. BASED ON THE EXPECTED POSITION OF THE FRONT, KPIA, KBMI, AND KCMI ARE THE MOST LIKELY OF THE LOCAL TAF SITES TO BE IMPACTED. EXPECT MOSTLY VARIABLE WINDS THROUGH THE NIGHT IN THE VICINITY OF THE FRONT, WITH WINDS TRENDING SOUTHERLY TUESDAY AS THE FRONT PUSHES BACK NORTHWARD, ALSO TAKING THE BULK OF THE PRECIPITATION RISK WITH IT. PREDOMINANTLY VFR CONDITIONS ARE EXPECTED, ALTHOUGH PERIODS OF MVFR CONDITIONS WILL DEVELOP TONIGHT IN AREAS THAT RECEIVE STEADIER RAINFALL. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...SMITH AVIATION...BAK
Hazardous weather outlook, May 4, 3:46 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 346 PM CDT MON MAY 4 2015 ILZ027>031-036>038-040>057-061-051100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 346 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TONIGHT AS A FRONTAL BOUNDARY DROPS INTO THE REGION. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCE HAIL...GUSTY WINDS...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED. AFTER A PERIOD OF DRY WEATHER ON WEDNESDAY AND THURSDAY...DAILY THUNDERSTORM CHANCES WILL RETURN FOR FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ062-063-066>068-071>073-051100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 346 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A PERIOD OF DRY WEATHER TUESDAY THROUGH THURSDAY...DAILY THUNDERSTORM CHANCES WILL RETURN FOR FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BARNES
In the hours before
Special weather statement, May 4, 6:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT MON MAY 4 2015
ILZ036-050045-
FULTON IL-
649 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON COUNTY UNTIL
745 PM CDT...
AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IPAVA...OR 12 MILES SOUTHWEST OF LEWISTOWN...MOVING EAST AT 15 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...ASTORIA...VERMONT...IPAVA...TABLE GROVE...MARBLETOWN...
BLUFF CITY AND DUNCAN MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4038 9044 4042 9006 4032 9006 4022 9014
4022 9016 4021 9017 4020 9017 4018 9020
4018 9033 4020 9045
TIME...MOT...LOC 2349Z 269DEG 15KT 4029 9035
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:47 PM CDT | Special Weather Statement | ILX | Mason | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.